Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 15, 2011, 9:59 PM MST for Pima County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2011, 9:59 PM MST (04:59 UTC)
- Expired
- Aug 15, 2011, 10:45 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 92 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 5.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665 WUUS55 KTWC 160459 SVRTWC AZC019-160545- /O.NEW.KTWC.SV.W.0082.110816T0459Z-110816T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 959 PM MST MON AUG 15 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 1045 PM MST * AT 955 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SILVER BELL...OR 15 MILES WEST OF MARANA...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUEENS WELL PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3211 11158 3237 11175 3245 11136 3226 11127 TIME...MOT...LOC 0459Z 064DEG 9KT 3236 11144 $$ MEYER
1 follow-up statement
850 WWUS55 KTWC 160506 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1006 PM MST MON AUG 15 2011 AZC019-160545- /O.CON.KTWC.SV.W.0082.000000T0000Z-110816T0545Z/ PIMA AZ- 1006 PM MST MON AUG 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR CENTRAL PIMA COUNTY... AT 1000 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR AND EAST TO SOUTHEAST OF SILVER BELL...OR 16 MILES WEST OF MARANA...MOVING SOUTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 70 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3211 11158 3237 11175 3245 11136 3226 11127 TIME...MOT...LOC 0505Z 063DEG 9KT 3235 11146 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:15 PM MST, 44 minutes earlier.
Area forecast discussion, Aug 15, 9:15 PM MST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 PM MST MON AUG 15 2011 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO NEXT WEEKEND. && .DISCUSSION...INVERTED TROF AND REMNANT CIRCULATION HELPED KEY WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST ARIZONA. LOTS OF BOUNDARIES WITH DIVERGENT STORM TRACKS. WAVES WILL CONTINUE TO SLOSH AROUND IN THE DEEP MOISTURE OVERNIGHT WITH SCATTERED SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS OVERNIGHT AND PLENTY OF DEBRIS TUESDAY MORNING. STRONG CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY WITH PROBABLY LITTLE HELP FROM SOLAR INSOLATION IN MOST LOCATIONS DUE TO INVERTED TROUGH. MORE TYPICAL DIURNAL TRENDS WILL RETURN BY WEDNESDAY OR THURSDAY...WEDNESDAY IF TUESDAY DOESN'T GO TOO CRAZY AND WORK US OVER...THURSDAY IF TUESDAY DOES GO CRAZY. HEAVY RAINFALL CONTINUES TO BE THE MAIN CONCERN. SOME FIRST PERIOD UPDATES. && .AVIATION...SCT-NUMEROUS TSRA/SHRA MAINLY EAST OF A KCGZ TO SELLS LINE CONTINUING THRU 09Z TUESDAY WITH PRECIP THEN DECREASING IN COVERAGE BETWEEN 09Z-13Z TUESDAY. SCT TSRA/SHRA DVLPG AGAIN BETWEEN 16Z-23Z TUESDAY. MVFR CIGS/VSBYS AND WIND GUSTS TO 45 KTS WITH THE STRONGER TSRA. OTHERWISE...SCT-BKN CLOUDS WITH BASES AT 5-7K FT AGL AND BKN-OVC CLOUDS AT 10-12K FT AGL. DECREASING CLOUDS EXPECTED AFT 08Z TUESDAY. SURFACE WIND GENERALLY LESS THAN 10 KTS... EXCEPT STRONG AND GUSTY NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. STRONG GUSTY OUTFLOWS ASSOCIATED WITH SOME STORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 15, 1:35 PM MST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST MON AUG 15 2011 AZZ507-508-512-513-160600- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 1255 PM MST MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN AND WIND GUSTS UP TO 50 MPH...ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. LOCALIZED HEAVY RAIN COULD LEAD TO FLASH FLOODING. EVEN MODERATE RAINFALL OVER WILDFIRE BURN SCARS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY. MODERATE RAINFALL OVER WILDFIRE BURN SCARS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503>506-509-511-514-515-160600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-GALIURO AND PINALENO MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 135 PM MST MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN AND WIND GUSTS UP TO 50 MPH...ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. LOCALIZED HEAVY RAIN COULD LEAD TO FLASH FLOODING. EVEN MODERATE RAINFALL OVER WILDFIRE BURN SCARS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY. SOME OF THE STORMS WILL PRODUCE LOCALIZED HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ510-160600- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- 1255 PM MST MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN AND WIND GUSTS UP TO 50 MPH...ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. LOCALIZED HEAVY RAIN COULD LEAD TO FLASH FLOODING. EVEN MODERATE RAINFALL OVER THE WALLOW WILDFIRE BURN SCAR COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY. MODERATE RAINFALL OVER THE WALLOW WILDFIRE BURN SCAR COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-160600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- 1255 PM MST MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND BECOME SCATTERED IN NATURE TONIGHT. LOCALIZED HEAVY RAIN IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE FORECAST EACH DAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE WIND GUSTS TO 50 MPH AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 15, 9:39 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 939 PM MST MON AUG 15 2011 AZZ502-504-160515- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 939 PM MST MON AUG 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIMA COUNTY UNTIL 1015 PM MST... AT 936 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF AVRA VALLEY...OR 9 MILES SOUTHWEST OF MARANA...MOVING WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...PICTURE ROCKS...SILVER BELL. LAT...LON 3224 11157 3247 11156 3242 11118 3225 11121 TIME...MOT...LOC 0439Z 090DEG 6KT 3234 11132
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:39 PM MST | Special Weather Statement | TWC | Pima | 36 min |
| Aug 15, 9:56 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 15, 10:42 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Aug 15, 11:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 62 min |
| Aug 15, 11:39 PM MST | Areal Flood Advisory | TWC | Pima | 81 min |
| Aug 16, 3:11 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Aug 16, 3:53 PM MST | Flash Flood Warning | TWC | Pima | 82 min |
| Aug 16, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 16, 4:28 PM MST | Flash Flood Warning | TWC | Pima | 92 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.